Hello all, I’ve been on gabapentin for over 2 years, at a dose of 2700-3600mg/day. Over the last couple of months I have reduced the dosage down to 900mg/day as I felt the high dose was not effective. The burning is worse, but not as much as expected and the benefit of a more clear head is great. I have been prescribed 50mg lyrica with instructions to reach. 300mg/day, but haven’t been given specific instructions whether to substitute the gabapentin for lyrica, or to come off gabapentin completely. Can anyone help? I have also read about side effects of lyrica, but am hoping as I have been on high doses of the gabapentin they should not hit me as much, or perhaps this is wishful thinking. Thanks Anne
Im in 300mg twice a day of lyrica and I’ve had no side effects whatsoever, i was initially put on Gabapentin but had side effects immediately, huge swollen ankles so that’s why they changed me. Why not ring your surgery and ask I would of thought as you’ve been started on lyrica then ot to take the Gabapentin but that’s just my thoughts, est to check.
That should say NOT, is there anywhere you an edit posts n here as with iPad it often puts in words that are not correct and if I dont read through then a mess,lol
Hi I have just been changed from Gabapentin onto Pregabalin which is same as Lyrica … Dr advised me to ween Gabapentin down before changing onto tablets I must admit new tablets are much better for me . I would call and ask ur GP how they want u to change all I do know is Lyrica is better for me . Hope all gets sorted out for u soon Mandy x
Hello, So, I switched from 300mg gabapentin three times daily, to 50mg Lyrica three times daily just over a week ago. I am very disappointed to say that my pain is worse & my legs are far tighter. I know that gabapentin has anti spasmodic effects, but does Lyrica? From what I’ve read, most people seem to get instantaneous relief, so I’m pondering on switching back already. How long should I give it? I’m reluctant to increase the dose as I do feel more ‘spacey’ on them & am trying to find a new job so do need my wits about me! Thank Anne
I trying these drugs in the opposite direction. I was on Pregabalin for nearly a year in 2012. I started on the smallest dose of 25mg. I upped the dose very, very slowly to twice a week. In then end I was on 75mg in the morning and evening. This took many, many months. For me testing myself over a week or even a few weeks is not enough. I give months and sometimes years to try things.
I came off Pregabalin late last year and I am now giving Gabapentin a ‘bash’ but again very, slowly over the coming weeks and months. I know for me each increase in dose takes a bit for my body to get used to. I believe Pregabalin could be a bit more ‘potent’ as well.
Thanks Marty. I reviewed with my GP today & requested 25mg tabs rather than 50mg to enable me to increase the dose more slowly. She agreed but advised it would be fine to increase by 50mg every few days! We will keep going for a while and reassess how they are working. I definitely feel more ‘out of it’ on the lyrica which I am surprised at given I have been on very large doses of gabapentin at times over the last couple of years. Anne
How r u getting on now? I am now on pregabalin ( 150mg) twice a day and find they are easing spasms but not totally away but i can live with it for now.
Hope you are doing okay just thought i would reply and see how you are doing
I too switched from Gabapentin to Pregabail about 5 months ago on the recommendation of my MS nurse (she commented too that it is a more expensive option, so the NHS often does not give it out even though can be more suited to those who take it).
Experiencing much less of the pins-and-needles and burning leg sensation, and not either experiencing the headaches that I had when on Gabapentin.
Wish you well with this switch.